Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

April 19, 2012Baker County, Florida

NWS Jacksonville, FL issued this special weather statement at Apr 19, 2012, 4:04 PM EDT for Baker County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2012, 4:04 PM EDT (20:04 UTC)
Expired
Apr 19, 2012, 4:30 PM EDT
In force
26 min
Issued by
NWS Jacksonville, FL

County Baker County, FL

The radar

The Jacksonville radar (KJAX), 57 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WWUS82 KJAX 192004
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EDT THU APR 19 2012

FLZ023-192030-
BAKER-
404 PM EDT THU APR 19 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
BAKER COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 430 PM
EDT...

AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF SANDERSON...OR 11 MILES
NORTH OF RAIFORD...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND SANDERSON...GLEN SAINT MARY AND
MACCLENNY THROUGH 430 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3014 8232 3030 8230 3036 8205 3014 8205
TIME...MOT...LOC 2004Z 285DEG 15KT 3022 8220

$$

ENYEDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 2:50 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 19, 2:50 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT THU APR 19 2012

...ELEVATED RAIN CHANCES EXPECTED FOR THE WEEKEND...

.SHORT TERM...NOW THROUGH SUNDAY...

REST OF THIS AFTERNOON/EVENING...LOW PRESSURE OVER THE NORTHEAST
GOMEX AND WEAK FRONTAL BOUNDARY ACRS THE FORECAST AREA IN
ASSOCIATION WITH DAYTIME HEATING HAS KICKED OFF SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS ACROSS ALL OF NORTHEAST FLORIDA AND
PORTIONS OF COASTAL SE GA. A FEW STRONG STORMS HAVE DEVELOPED WITH
GUSTY WINDS AND SMALL HAIL ACROSS NORTHEAST FLORIDA AND WILL REMAIN
POSSIBLE THROUGH SUNSET.

OVERNIGHT...SUBSIDENCE AND DRIER AIR WILL FILTER INTO THE WESTERN
PORTIONS OF THE FORECAST AREA WHILE ENOUGH MOISTURE AND LIFT WILL
REMAIN ACROSS THE COASTAL AREAS AND OFFSHORE WATERS FOR A FEW
SHOWERS AT TIMES. PATCHY DENSE FOG WITH ONE-QUARTER MILE VSBYS WILL
BE POSSIBLE ACROSS THE SUWANNEE RIVER VALLEY AND I-75 CORRIDOR OF NE
FL. MILD OVERNIGHT LOWS IN THE LOWER TO MID 60S EXPECTED.

FRIDAY...WEAK RIDGING AND DRIER AIR ALOFT WILL SHIFT NORTHWARD ACRS
SE GA WHERE MAINLY DRY CONDITIONS WILL EXIST...WHILE FURTHER SOUTH
ACROSS COASTAL NE FL AND THE ST JOHNS RIVER BASIN...ENOUGH MOISTURE
SHOULD LINGER TO KICK OFF MAINLY AFTERNOON SCATTERED SHOWERS AND
ISOLATED TSTMS. HIGHS PUSHING INTO THE LOWER/MIDDLE 80S AND
REMAINING SLIGHTLY ABOVE NORMAL.

SATURDAY/SUNDAY...RELATIVELY WET WEEKEND ON TAP AS STRONG MID/UPPER
LEVEL TROF DIGS OVER THE EASTERN U.S. AND SURFACE LOW DEVELOPS OVER
THE EASTERN GOMEX SATURDAY AND TRACKS ACROSS THE FLORIDA PENINSULA
SAT NIGHT THEN UP ALONG THE CAROLINA COAST ON SUNDAY. HAVE INCREASED
POPS ON SATURDAY TO CATEGORICAL ACROSS NE FL WHERE BEST LIFT AND
MOISTURE WILL COINCIDE AND WILL SEE THE BIGGEST THREAT OF LOCALLY
HEAVY RAINFALL AND POTENTIAL SEVERE WEATHER. 1 TO 3 INCH STORM TOTAL
RAINFALL AMOUNTS ARE EXPECTED ACRS NE FL WITH 0.50 TO 2 INCH AMOUNTS
ACROSS SE GA.

.LONG TERM...MONDAY THROUGH THURSDAY...

MON/TUE...DRY AND SEASONABLY COOL TEMPS BEHIND DEPARTING LOW
PRESSURE SYSTEM AS HIGH BUILDS WEST OF THE REGION. MAX TEMPS IN THE
70S WITH LOWS AROUND 50.

WED/THU...DRY CONDITIONS CONTINUE AS HIGH PRESSURE SETTLES OVER THEN
SOUTH OF THE FORECAST AREA AND TEMPS RETURN TO NEAR CLIMO VALUES
WITH HIGHS AROUND 80 AND LOWS IN THE 50S.

&&

.AVIATION...PREVAILING VFR DUE TO CIGS THIS AFTERNOON BKN100-120
ACROSS NE FL...WITH LOWER MVFR CIGS ACROSS SE GA AROUND
BKN015-020FT. TS WILL BE POSSIBLE AT ALL TERMINALS THROUGH 04Z...BUT
GIVEN ISOLD NATURE WILL CARRY VCSH WITH CB IN PREVAILING WITH TEMPO
TS LATE THIS AFTN. LOW CIGS OF IFR TO VLIFR EXPECTED TO MOVE ACROSS
THE AREA FROM THE GULF LATE TONIGHT.

&&

.MARINE...SOUTH WINDS WILL PREVAIL OVER THE WATERS WITH TROUGHING
ACROSS THE AREA THROUGH SAT. SEAS WILL BE 3-5 FT. MARGINAL SCA
CONDITIONS POSSIBLE OFFSHORE SUN NIGHT THROUGH MON DUE TO NLY SURGE
WITH WINDS 20 KTS AND SEAS BUILDING TO 7 FT.

RIP CURRENTS: LOW RISK TODAY...MODERATE RISK ON FRIDAY.

&&

.FIRE WEATHER...INCREASING SW WINDS ON FRI WILL ELEVATE DISPERSIONS
TO 70 TO 80 ACROSS SUWANNEE...HAMILTON...AND COLUMBIA COUNTIES.
HOWEVER WINDS WILL BE LESS THAN 15 MPH AND RHS ABOVE 35%.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  60  85  59  83 /  30   0  10  50
SSI  66  81  66  78 /  30  20  20  60
JAX  62  84  62  80 /  40  30  40  80
SGJ  65  81  65  78 /  40  40  50  80
GNV  61  85  62  81 /  30  30  50  80
OCF  63  86  64  81 /  30  40  50  80

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/ENYEDI/KEEGAN
Hazardous weather outlook, Apr 19, 5:06 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 AM EDT THU APR 19 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-200915-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
506 AM EDT THU APR 19 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON THROUGH EARLY THIS EVENING. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A MODERATE RISK OF RIP CURRENTS WILL BE POSSIBLE ON FRIDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON.

A SIGNIFICANT LOW PRESSURE SYSTEM WILL APPROACH THE AREA ON
SATURDAY AND THEN MOVE ACROSS THE AREA ON SUNDAY. NUMEROUS
THUNDERSTORMS ARE ANTICIPATED WITH THIS SYSTEM AND A FEW STRONG
TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. HEAVY RAINFALL WILL BE
POSSIBLE SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Local storm report, Apr 19, 11:13 AM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1113 AM EDT THU APR 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     WILDFIRE         12 SSE FARGO            30.54N 82.46W
04/19/2012                   BAKER              FL   PARK/FOREST SRVC

            THE COUNTY LINE WILDFIRE WAS 80 PERCENT CONTAINED AS OF
            4/18/2012. THE FIRE HAD BURNED ABOUT 34,936 ACRES.

&&

AENYEDI
Special weather statement, Apr 19, 1:59 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
159 PM EDT THU APR 19 2012

FLZ022-191845-
COLUMBIA-
159 PM EDT THU APR 19 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
COLUMBIA COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 245 PM
EDT...

AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF WINFIELD...OR 6
MILES NORTHWEST OF LAKE CITY...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUWANNEE VALLEY...
WINFIELD...LAKE CITY...FIVE POINTS AND WATERTOWN THROUGH 245 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3033 8277 3032 8275 3033 8273 3032 8272
      3034 8268 3036 8268 3042 8248 3030 8245
      3030 8246 3017 8246 3014 8279 3033 8279
TIME...MOT...LOC 1759Z 257DEG 9KT 3025 8271

HESS
Special weather statement, Apr 19, 2:52 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT THU APR 19 2012

FLZ022-030-191930-
COLUMBIA-UNION-
252 PM EDT THU APR 19 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
COLUMBIA AND WESTERN UNION COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 330 PM EDT...

AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF FORT
WHITE...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND OLENO STATE PARK...WORTHINGTON SPRINGS...AND
DUKES THROUGH 330 PM EDT. HAIL UP TO A HALF INCH IN DIAMETER AND
GUSTY WINDS OF UP TO 45 MPH WILL BE POSSIBLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3004 8278 3010 8239 2993 8238 2992 8243
      2994 8252 2991 8258 2988 8259 2986 8259
      2986 8274 2990 8277 2996 8277 2998 8276
      2999 8277
TIME...MOT...LOC 1851Z 266DEG 10KT 2996 8266

ALLEN
Special weather statement, Apr 19, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EDT THU APR 19 2012

FLZ023-192030-
BAKER-
404 PM EDT THU APR 19 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
BAKER COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 430 PM
EDT...

AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF SANDERSON...OR 11 MILES
NORTH OF RAIFORD...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND SANDERSON...GLEN SAINT MARY AND
MACCLENNY THROUGH 430 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3014 8232 3030 8230 3036 8205 3014 8205
TIME...MOT...LOC 2004Z 285DEG 15KT 3022 8220

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 1:59 PM EDTSpecial Weather StatementJAXColumbia46 min
Apr 19, 2:52 PM EDTSpecial Weather StatementJAXUnion38 min
Apr 19, 4:46 PM EDTSpecial Weather StatementJAXClay44 min
Apr 19, 5:22 PM EDTSpecial Weather StatementJAXClay53 min
Apr 19, 5:45 PM EDTSevere Thunderstorm WarningJAXClay, Putnam45 min
Apr 19, 6:09 PM EDTSpecial Weather StatementJAXClay51 min
Apr 19, 6:19 PM EDTSevere Thunderstorm WarningJAXClay, Putnam, Saint Johns41 min
Apr 19, 6:53 PM EDTSpecial Weather StatementJAXPutnam52 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.